Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV meds and cholesterol
Jul 7, 2009

I am just about ready to start HIV med's and am concerned with Atripla possibly causing high cholesterol. I'm mainly concerned with the meds causing my LDL cholesterol levels going high quickly. Can you make any suggestions for other medication that doesn't have this side effect?

Response from Dr. Henry

Atripla has had only a small or modest effect on increasing LDL cholesterol in most studies and in my experience. The HDL cholesterol ("good" cholesterol) may also go up some perhaps somewhat negating the LDL effect. Overall Atripla is viewed as a fairly lipid friendly regimen for most patients. KH



Previous
advanced manual
Next
increasing health issues

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement